MAUDE Adverse Event Report: COVIDIEN PARAMOUNT MINI GPS BALLOON-EXPANDABLE BILIARY STENT SYSTEM; CATHETER, BILIARY, DIAGNOSTIC

COVIDIEN PARAMOUNT MINI GPS BALLOON-EXPANDABLE BILIARY STENT SYSTEM; CATHETER, BILIARY, DIAGNOSTIC
Catalog Number PMB4-6-14-80
Medical Device Problem Code Deflation Problem (1149)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 02/23/2017
Type of Reportable Event Malfunction
Event or Problem Description
Physician was attempting to treat a lesion with plaque, little calcification and 80% stenosis with no tortuosity in the renal artery using paramount mini stent.It was reported that balloon inflation/deflation difficulties occurred; the device was slow to deflate at the lesion site.The lesion was predilated.The procedure was completed by deploying the stent.No patient injury reported.
 
Additional Manufacturer Narrative
Device evaluation: the paramount mini balloon-expandable biliary stent system was received for evaluation within a series of plastic pouches, within its shelf carton, and within a zippered plastic pouch.The paramount system was returned with a 10cc syringe filled with a clear liquid.Sanguine residue was noted on the exterior of the balloon chamber and within the y-manifold guide wire luer lock.No cine images from the procedure were received.A 20cc water filled syringe was attached to the proximal hub of the y-manifold and the guide wire lumen was flushed: sanguine residue and tinted fluid was observed exiting the distal end of the guide wire lumen.The guide wire lumen was flushed until a clear steady stream of fluid was observed exiting the distal end of the catheter.A 0.014¿ guide wire was loaded through the distal end of the catheter with ease.The balloon chamber was inflated with ease using the syringe and fluid returned with the paramount system, (photo 9).A vacuum was pulled and the balloon deflated with ease using the syringe/fluid returned.The balloon chamber was re-inflated with the returned syringe/fluid, a vacuum was pulled and the balloon deflated in approximate 2-seconds, (less than or equal to 90 seconds).The balloon chamber was inflated with ease using a 20cc syringe with manometer and water.The balloon chamber was inflated to nominal pressure of 10atm.A vacuum was pulled and the balloon deflated with in approximately 3 seconds.The balloon chamber was inflated to rated burst pressure of 12atm.A vacuum was pulled and the balloon deflated within approximately 2 seconds.The balloon chamber was inflated with a 50:50 mixture of glycerin and water to replicate a 50:50 saline and contrast mixture using a 10cc syringe.The balloon chamber was inflated with ease.A vacuum was pulled and the balloon deflated within approximately 4 seconds.
 
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.

Brand Name
PARAMOUNT MINI GPS BALLOON-EXPANDABLE BILIARY STENT SYSTEM
Common Device Name
CATHETER, BILIARY, DIAGNOSTIC
Manufacturer (Section D)
COVIDIEN
4600 nathan lane north
plymouth MN 55442
MDR Report Key6430869
Report Number2183870-2017-00142
Device Sequence Number19068342
Product Code FGE
UDI-Device Identifier00821684006399
UDI-Public00821684006399
Combination Product (Y/N)N
Initial Reporter StateMI
Initial Reporter CountryUS
PMA/510(K) Number
K040653
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 03/24/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/08/2019
Device Catalogue NumberPMB4-6-14-80
Device Lot NumberA324057
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/02/2017
Initial Date Received by Manufacturer 02/23/2017
Supplement Date Received by ManufacturerNot provided
03/24/2017
Initial Report FDA Received Date03/24/2017
Supplement Report FDA Received Date04/20/2017
10/02/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age70 YR